MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 101-9816
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.
 
Event or Problem Description
Device analysis of the returned superion indirect decompression spacer revealed that, although the implant deployed fully and successfully, both the superior and inferior cam lobes showed resistance to rotating freely around the pivot pin.Microscopic examination indicated severe damage to the actuator at its mating surface.The patients reportedly thick spinous process and limited space likely created conditions that led the user to apply excessive force on the inserter and implant.This undue force is supported by the observed actuator damage.Under such circumstances, repeated deployment attempts can cause significant wear on the pivot pins, ultimately resulting in cam lobe malfunction.Additionally, a labeling review was completed and the instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.
 
Event or Problem Description
Device analysis of the returned superion indirect decompression spacer revealed that, although the implant deployed fully and successfully, both the superior and inferior cam lobes showed resistance to rotating freely around the pivot pin.Microscopic examination indicated severe damage to the actuator at its mating surface.The patients reportedly thick spinous process and limited space likely created conditions that led the user to apply excessive force on the inserter and implant.This undue force is supported by the observed actuator damage.Under such circumstances, repeated deployment attempts can cause significant wear on the pivot pins, ultimately resulting in cam lobe malfunction.Additionally, a labeling review was completed and the instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, it states that if resistance to deployment is encountered, and repositioning of the implant is required, rotate the driver counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.
 
Additional Manufacturer Narrative
Correction to the initial mdr in block b5.A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.

Brand Name
SUPERION INDIRECT DECOMPRESSION SYSTEM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
VERTIFLEX INC
2714 loker ave. west
carlsbad CA 92010
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23437661
Report Number3006630150-2025-09852
Device Sequence Number12899575
Product Code NQO
UDI-Device Identifier00884662000567
UDI-Public(01)00884662000567(17)240816(10)800147
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model Number101-9816
Device Catalogue Number101-9816
Device Lot Number800147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2485-2025
Patient Sequence Number1
Patient Age63 YR
Patient SexMale